Posted by Solstice on February 25, 2012, at 23:56:32
My daughter called me a little over an hour ago. She was at a musical at the high school.
After it was over, she got up and was moving fast through the crowd to get to a friend. She said it felt like a hammer tapped her in the middle of her forehead. It wasn't terribly painful, but the sensation of pressure spread on both sides of it, covering her forehead. Here are her additional symptoms:
- pressure in forehead continues
- shaky hands and involuntary head movement, almost jerky
- vision is 'shaky' - 'blurry' - 'wavy'
- unstable gait - felt like she couldn't walk
- a sensation of heat that started at her collar bone and spread up her neck to over her cheekbones
I paged the on-call psychiatrist. He said he thought it could be the lithium. He asked what her last lithium level was. It was .7 - which is not high at all. He suggested going down from 900 to 600 till we can call her psychiatrist on Monday.
Do those all sound like symptoms that are lithium? Or Saphris?
It's probably important to note that my daughter was diagnosed with autonomic dysfunction a few years ago. It, of course, affects many of her autonomic systems. In particular:
- blood pressure
- heart rate
- cardiac electro-conductivity (i.e. she has 700 premature ventricular beats each hour)
- internal thermostat (she'll feel hot when everyone else is cold, and vice versa)
Her cardiologist prescribed salt tablets and lots of water. Worked like a charm. She takes three Thermotabs in the morning and three at night. I added it up, and this gives her:
- Chloride 861mg
- Sodium 540mg
- Potassium 45mg
Twice a day.
As soon as she started taking the thermotabs a few years ago, her blood pressure regulated, her heart rate came down, her PVC's disappeared, and her internal thermostat fluctuated much less.
Theory is, I guess, that the autonomic dysfunction interferes with her body keeping enough sodium on board.
Anyway, I don't know if the autonomic dysfunction and/or salt consumption are contributing to problems with lithium? Her psychiatrist does know about the salt and the autonomic dysfunction.
Any of you who might have ideas about this - her symptoms, please let me know. It sure is unnerving.
And please understand.. although I am certainly interested in what any of you know, even if it might shed a negative light on Saphris or lithium, I would like to specifically NOT have any posts to this thread that are globally anti-med, or that warn of death and/or life-ruination for those that take meds, or posts about how various elements of the meds in question have been used in non-medical situations, or posts that link to videos that promote any of the above lines of thought.
I need support and information from the good people here that is responsive to my concerns - not any hijacking. It feels terrible to have to put his disclaimer each time I start a new thread :-(
Thanks so much.